ct scan- after effects?

elianne42
elianne42 Member Posts: 15
edited 30. Jan 2012, 04:33 in Living with Arthritis archive
hi does anyone know if having a ct guided steroid injection on sacroiliac joint has any after effects? its just i had one on friday and my face is beetroot with blood pressure now higher than usual. they did say i may have some hot flushes which is what i thought it was but face still red hot since friday night. Unsure what to do really, i take a tiny dose of diuretic for slightly raised BP and tiny dose of thyroxine, plus meloxicam and tramadol for the osteo and AS. I feel a bit odd, couldnt sleep much as i was too hot. Site of injection is fine -no redness.Have had steroid injections before under fluoro gude but never had this reaction!! Anyone else had similar?

Comments

  • elnafinn
    elnafinn Member Posts: 7,412
    edited 30. Nov -1, 00:00
    Hi elianne

    I googled side effects of cortisone injections and came up with this:

    Facial Flushing
    Patients may experience flushing sensation and redness of their face. This reaction is more common in women and is seen into up to 15 percent of patients. This can begin within a few hours of the injection and may last for a few days.

    I hope this helps and soon subsides.

    Elna x
  • frogmorton
    frogmorton Member Posts: 27,474
    edited 30. Nov -1, 00:00
    Elianne

    l think you should ring NHS direct and ask advice if you still feel worried after redaing Elna's reply.

    Sure l don't know having never had a CT...my daughter has however and was fine, but we are all different.

    Nice to see you over here :)

    Love

    Toni xx
  • elnafinn
    elnafinn Member Posts: 7,412
    edited 30. Nov -1, 00:00
    On investigating further I found postings from people with similar symptoms as you have described after a cortizone injection. If you are worried call the medics or see your gp on Monday, that is what I would advise.

    I have had a few jabs in my time, which have on the whole been extremely successful for a good period of time and not suffered anything like you describe but it would appear from reading on the net, that you are not alone with your symptoms.

    Get well soon and I do hope the jab works for you,

    Elna x
  • ironic
    ironic Member Posts: 2,361
    edited 30. Nov -1, 00:00
    Oh Elianne,

    How worrying for you and very uncomfortable too. I do hope that you can get in touch with someone to reassure you soon.

    Fingers crossed it will start easing off as quickly as it came on.

    Lv, I x
  • barbara12
    barbara12 Member Posts: 21,257
    edited 30. Nov -1, 00:00
    Hi Elianne,
    Yes I get the swelling and the really hot burning sensation after my steroid injection, , I was told they would get worse with every injection, but to be honest the last one wasn't half has bad.
    Make sure you take a picture then they believe you, so next time you get another injection they usually do you early on just to keep an eye on you.
    Mine last around a day and half, and only come on the day after the injection.
    Hope it settles down very soon.
  • elianne42
    elianne42 Member Posts: 15
    edited 30. Nov -1, 00:00
    Hi everyone, thank you so much for all your replies and support! I have taken a photo Barbara and hopefully things will settle down soon! not quite as red this morning but only just on the move so we will see. It's really comforting to know you are all out there, thanks! so far the injection appears to have helped, back not as sore + stiff- scary though after being in pain for so long!! thanks :)

Who's Online

11
11 Guests